Alert archive / Mississippi / Tornado Warnings in 2014

Tornado Warning 73, NWS Jackson, MS

October 13, 2014Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this tornado warning at Oct 13, 2014, 12:15 PM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 12:15 PM CDT (17:15 UTC)
Expired
Oct 13, 2014, 12:48 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 12:17 PM CDTTSTM WND DMG1 W Lake Village, ARTHE ROOF OF A TWO-STORY APARTMENT BUILDING ALONG US HIGHWAY 82 WAS DAMAGED
Oct 13, 12:17 PM CDTTSTM WND DMGLake Village, ARTREES AND POWER LINES DOWNED IN THE CITY
Oct 13, 12:17 PM CDTHAIL 1.75Lake Village, ARRELAYED VIA SOCIAL MEDIA.
Oct 13, 12:17 PM CDTHAIL 2Lake Village, ARBASED ON PICTURES RELAYED VIA SOCIAL MEDIA...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 7:08 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WFUS54 KJAN 131715
TORJAN
ARC017-MSC151-131815-
/O.NEW.KJAN.TO.W.0073.141013T1715Z-141013T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1215 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 115 PM CDT

* AT 1215 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR LAKE VILLAGE...AND MOVING NORTHEAST AT 45
  MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  WINTERVILLE AROUND 1240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3321 9128 3325 9135 3353 9122 3353 9102
      3353 9101
TIME...MOT...LOC 1715Z 209DEG 37KT 3330 9128

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

19
3 follow-up statements
811 
WWUS54 KJAN 131721 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CDT MON OCT 13 2014

ARC017-MSC151-131815-
/O.CON.KJAN.TO.W.0073.000000T0000Z-141013T1815Z/
CHICOT AR-WASHINGTON MS-
1221 PM CDT MON OCT 13 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN WASHINGTON
AND NORTHEASTERN CHICOT COUNTIES UNTIL 115 PM CDT...

AT 1221 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LAKE VILLAGE...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  WINTERVILLE AROUND 1240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3327 9123 3331 9132 3353 9122 3353 9101
TIME...MOT...LOC 1721Z 209DEG 37KT 3335 9124

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

19
926 
WWUS54 KJAN 131729
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT MON OCT 13 2014

ARC017-MSC151-131815-
/O.CON.KJAN.TO.W.0073.000000T0000Z-141013T1815Z/
CHICOT AR-WASHINGTON MS-
1229 PM CDT MON OCT 13 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN WASHINGTON
AND NORTHEASTERN CHICOT COUNTIES UNTIL 115 PM CDT...

AT 1229 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES EAST OF MCMILLAN CORNER...AND MOVING NORTHEAST AT
40 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  WINTERVILLE AROUND 1245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3332 9119 3337 9129 3353 9122 3353 9101
TIME...MOT...LOC 1729Z 216DEG 33KT 3340 9119

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

19
002 
WWUS54 KJAN 131748
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CDT MON OCT 13 2014

ARC017-MSC151-131758-
/O.CAN.KJAN.TO.W.0073.000000T0000Z-141013T1815Z/
CHICOT AR-WASHINGTON MS-
1248 PM CDT MON OCT 13 2014

...THE TORNADO WARNING FOR NORTHWESTERN WASHINGTON AND NORTHEASTERN
CHICOT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3332 9119 3337 9129 3353 9122 3353 9101
TIME...MOT...LOC 1748Z 216DEG 33KT 3354 9107

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 13, 10:44 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 13, 10:44 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT MON OCT 13 2014

..SEVERE STORMS EXPECTED LATER TODAY INTO THIS EVENING...

.UPDATE...EXPECTED SEVERE WEATHER EVENT STILL LOOKS TO OCCUR BUT
TIMING HAS BEEN MOVED UP JUST A FEW HOURS THAN HOW IT LOOKED OVER
THE WEEKEND. THE SQUALL LINE IS KNOCKING ON OUR WESTERN DOORSTEP AS
I TYPE WITH SOME WARM ADVECTION SHOWERS/STORMS BEGINNING TO DEVELOP
AHEAD OF THIS LINE IN VARIOUS PARTS OF THE CWA. THE MAIN CONCERN
CONTINUES TO BE WITH THE DAMAGING WIND POTENTIAL(A WIDESPREAD TYPE
OF EVENT) WITH THE LINE. 0-3KM SHEAR VECTORS CONTINUE TO ORIENTED
SOUTHWEST TO NORTHEAST SO ANY PORTION OF THE LINE/BOWING SEGMENT
THAT PUSHES THAT DIRECTION WILL HAVE A BETTER CHANCE OF PRODUCING
STRONGER WINDS/TORNADOES. TORNADOES WILL CONTINUE TO BE A CONCERN
BUT BACKING OF WINDS IN THE 10-20KFT RANGE WILL BRING SOME
UNCERTAINTY AS TO HOW BIG OF A THREAT THIS REALLY IS.
HOWEVER...GIVEN 300-400M2/S2 HELICITIES RIGHT AHEAD OF THE LINE AND
ACTIVITY DEVELOPING IN PEAK HEATING...THIS IS STILL A CONCERN. FLASH
FLOOD WATCH REMAINS VALID FOR THE DELTA. FLOODING IS NOT A BIG
CONCERN AS THE LINE SHOULD MOVE FAIRLY QUICKLY BUT GIVEN RECENT
RAINS IN THE DELTA...THIS ADDITIONAL RAIN WONT HELP ANY ISSUES.

WINDS ARE ALREADY PRETTY WINDY IN THE DELTA WITH SOME SUSTAINED
WINDS AROUND 20-25MPH AND GUSTS TO 30MPH. WILL KEEP THE WIND
ADVISORY IN TACK FOR GRADIENT WIND AHEAD OF THE LINE. REST OF THE
FORECAST IS IN DECENT SHAPE AND MADE SOME ADJUSTMENTS BASED ON
CURRENT TRENDS. TEMPERATURES ARE RUNNING IN THE UPPER 70S AND LOWER
80S ALREADY THIS MORNING THANKS TO STRONG SOUTHERLY WINDS. MANY
LOCATIONS WILL EASILY REACH THE MID AND UPPER 80S...ESPECIALLY
FURTHER EAST AND ANY LOCATION THAT CAN SEE ANY BREAKS IN THE CLOUDS
AND SEE BETTER INSOLATION. /28/

&&

.AVIATION...ISSUES THIS MORNING AND AHEAD OF THE SQUALL LINE WILL BE
WITH MVFR CEILINGS AND STRONG SUSTAINED WINDS AND GUSTS. LOOK FOR
THE CEILINGS TO IMPROVE TO VFR...BUT COULD BOUNCE BACK TO MVFR AT
TIMES. S/SE WINDS WILL BE SUSTAINED AT 17-25 KTS WITH GUSTS OF
30-35KTS. HIGHEST GUSTS WILL BE ACROSS THE MS DELTA (GLH/GWO). LOOK
FOR THE SQUALL LINE TO BE TIMED EASIER...BUT THE DEVELOPMENT OF
PRE-LINE ACTIVITY WILL BE MUCH TOUGHER TO TIME. SEVERE STORMS ARE
EXPECTED SO HIGHER END WINDS/SITE RESTRICTIONS ARE POSSIBLE WHEN
IMPACTED BY A STORM. /CME/

&&

.PREV DISCUSSION... /ISSUED 438 AM CDT MON OCT 13 2014/

.SHORT TERM...TODAY THROUGH TONIGHT...SEVERE STORMS ARE LIKELY TODAY
ACROSS THE ARKLAMISS. A DEEP UPPER TROUGH AND ASSOCIATED SURFACE
LOW/COLD FRONT EXTEND ACROSS THE SOUTHERN PLAINS EARLY THIS MORNING
AND WILL CONTINUE TO MOVE EAST AND WILL EXTEND FROM ARKANSAS INTO
LOUISIANA BY EARLY AFTERNOON. THE WIND FIELDS WILL INCREASE LATER
THIS MORNING OUT AHEAD OF THE BOUNDARY WITH 40-50KTS AT H850 IN THE
DELTA. THE GFS CONTINUES TO SUGGEST 40-50KTS OF BULK SHEAR AND 0-3
STORM RELATIVE HELICITIES VALUES RANGING FROM 350-450 M^2/S^2. THE
MODELS SUGGEST PLENTY OF INSTABILITY WITH 6.5-7.0 C/KM LAPSE RATES
AND ML CAPES OF 1200-1600 J/KG. THERE WILL ALSO BE PLENTY OF
MOISTURE WITH PWATS AROUND 1.8-2.0 INCHES AND DEWPOINTS UP NEAR 70
DEGREES ALONG OUT AHEAD OF THE BOUNDARY. WITH ALL OF THIS SAID IT
CONTINUES TO LOOK LIKE THE POTENTIAL FOR A QLCS WITH BOW ECHOES AND
SOME SUPERCELLS ACROSS MUCH OF THE AREA THIS AFTERNOON THROUGH THE
EVENING. SPC HAS UPGRADED THE DELTA PORTIONS OF THE AREA TO A
MODERATE RISK WITH A 10% HATCHED TORNADO AREA. DUE TO THIS HAVE
UPGRADED OUR GRAPHICASTS AND HWO TO A HIGH THREAT CATEGORY FOR MUCH
OF THE DELTA.

OTHER IMPACTS TO THE AREA WILL BE GRADIENT WINDS OUT AHEAD OF THE
FRONT WITH GUSTS TO NEAR 40MPH POSSIBLE IN THE DELTA SO A WIND
ADVISORY HAS BEEN ISSUED FOR THESE AREAS. HAVE ALSO ISSUED A FLASH
FLOOD WATCH FOR THE NORTHERN PORTIONS OF THE AREA WHERE 3-4 INCHES
OF RAIN HAS ALREADY FALLEN AND SOME OF THE SAME AREAS COULD RECEIVE
ANOTHER 2-4 INCHES OF RAINFALL THIS AFTERNOON AND EVENING.

THE SEVERE RISK WILL SHIFT TO AREAS ALONG AND EAST OF THE I-55
CORRIDOR BY 6PM OR SO AND EVENTUALLY END BY LATE EVENING AS THE
BOUNDARY MOVES EAST OF OUR AREA. SOME SHOWERS WILL LINGER IN THE
EAST DURING THE EARLY OVERNIGHT HOURS ALONG WITH COOLER TEMPERATURES
FILTERING IN BEHIND THE BOUNDARY. /15/

LONG TERM...TUESDAY THROUGH THIS WEEKEND...THE SYSTEM DRIVING
THUNDERSTORM PRODUCTION TODAY INTO TONIGHT WILL CLOSE OFF IN THE
UPPER LEVELS...WITH THE SOUTHERN EXTENT OF THE CLOSED LOW SLOWLY
PASSING EAST ACROSS THE REGION TUESDAY THROUGH AT LEAST MIDDAY
WEDNESDAY. THE PACIFIC-TYPE COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL HAVE CLEARED TO THE EAST OF OUR REGION BY DAYBREAK WEDNESDAY
BUT THERE SHOULD BE ENOUGH MID LEVEL MOISTURE WRAPPING AROUND THE
CLOSED LOW TO BRING A RISK FOR A FEW SHOWERS TO AT LEAST NORTHERN
ZONES THROUGH THE DAY. THESE CLOUDS WILL ALSO HELP HOLD HIGH
TEMPERATURES SOME 5-10 DEGREES BELOW NORMAL...WHICH WILL BE A
WELCOME CHANGE IN COMPARISON TO HEAT WE HAVE BEEN EXPERIENCING
LATELY.

ANY SHOWERS ON WEDNESDAY SHOULD BE LIMITED TO THE GOLDEN TRIANGLE
AREA WHILE SUNSHINE WILL BE MORE IN ABUNDANCE FOR THE ENTIRE REGION.
TEMPERATURES WILL BE CREEPING BACK TOWARD NORMAL LEVELS...BUT STILL
PLEASANT.

FURTHER MODERATION OF TEMPERATURES IS ANTICIPATED THROUGH THE REST
OF THE WEEK AS THE CLOSED LOW PULLS AWAY AND THE NORTHERN EDGE OF
SUBTROPICAL RIDGING ENCROACHES FROM THE SOUTH. TEMPERATURES WILL
WARM BACK TO AT LEAST SLIGHTLY ABOVE NORMAL LEVELS ONCE AGAIN. MODEL
CONSENSUS SHOWS POTENTIAL FOR A WEAK FRONT TO COME INTO THE AREA
SOMETIME THIS WEEKEND...WITH THE BOUNDARY PERHAPS HANGING AROUND TO
SPUR SOME SHOWERS AND STORMS BY EARLY NEXT WEEK. AT THIS POINT THE
ODDS OF RAIN IN LATTER PORTION OF THE 7 DAY FORECAST ARE TOO LOW TO
INCLUDE MUCH OFFICIAL MENTION. /BB/

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  60  69  48 /  93  98  18   7
MERIDIAN      89  64  69  49 /  66  98  31  11
VICKSBURG     87  56  72  46 / 100  64  14   5
HATTIESBURG   90  67  74  50 /  65  98  18   4
NATCHEZ       87  54  70  48 / 100  83   9   4
GREENVILLE    86  57  70  50 / 100  63  28  11
GREENWOOD     86  58  66  49 / 100  87  30  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>042.

     FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
     025>037-040>042.

LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015.

     FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

     FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.

&&

28/CME/15/BB
Hazardous weather outlook, Oct 13, 5:04 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CDT MON OCT 13 2014

ARZ074-075-LAZ007>009-015-MSZ018-019-025-027-034>036-040>042-
141015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-
504 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...HIGH
TIMING...TODAY

FLOODING
THREAT...LIMITED
TIMING...TODAY

NON THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY
BETWEEN 12 AND 6 PM AS A SQUALL LINE PUSHES INTO AND THROUGH THE
AREA. DAMAGING WINDS IN EXCESS OF OF 75 MPH ALONG WITH A FEW TORNADOES
AND LARGE HAIL ARE EXPECTED.

WINDY CONDITIONS WILL ALSO EXIST AHEAD OF THE SQUALL LINE WITH
SUSTAINED WINDS AROUND 25 MPH AND GUSTS OF 30 TO 40 MPH.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA WITH 2-4 INCHES
OF RAINFALL POSSIBLE THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ026-028>033-037-141015-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
504 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY
BETWEEN 3 AND 10 PM AS A SQUALL LINE PUSHES THROUGH THE AREA. DAMAGING
WINDS IN EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE HAIL
ARE EXPECTED.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA WITH 2-4 INCHES
OF RAINFALL POSSIBLE THIS AFTERNOON AND EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ038-039-043>046-048>059-061>066-072>074-141015-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
504 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY BETWEEN 3
AND 10 PM AS A SQUALL LINE PUSHES THROUGH THE AREA. DAMAGING WINDS IN
EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE HAIL ARE
EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ016-023>026-MSZ047-060-141015-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-ADAMS-
504 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY BETWEEN 12
AND 6 PM AS A SQUALL LINE PUSHES INTO AND THROUGH THE AREA. DAMAGING
WINDS IN EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE
HAIL ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

15

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Oct 13, 12:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1202 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     4 SW BASTROP            32.73N 91.96W
10/13/2014                   MOREHOUSE          LA   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN SEVERAL LOCATIONS SOUTH OF
            BASTROP.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:58 PM CDTSpecial Weather StatementJANWashington42 min
Oct 12, 11:39 PM CDTSpecial Weather StatementJANMontgomery41 min
Oct 12, 11:56 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster48 min
Oct 13, 3:35 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more15 hr
Oct 13, 11:27 AM CDTSevere Thunderstorm WarningJANWashington26 min
Oct 13, 11:41 AM CDTSevere Thunderstorm WarningJANBolivar32 min
Oct 13, 11:48 AM CDTSevere Thunderstorm WarningJANBolivar42 min
Oct 13, 11:50 AM CDTTornado WarningJANBolivar22 min
Oct 13, 12:03 PM CDTSevere Thunderstorm WarningJANWashington46 min
Oct 13, 12:37 PM CDTSevere Thunderstorm WarningJANBolivar53 min
Oct 13, 12:41 PM CDTTornado WarningJANIssaquena, Washington64 min
Oct 13, 12:42 PM CDTTornado WarningJANIssaquena48 min
Oct 13, 12:46 PM CDTSevere Thunderstorm WarningJANBolivar44 min
Oct 13, 12:47 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren58 min
Oct 13, 1:14 PM CDTTornado WarningJANIssaquena, Sharkey61 min
Oct 13, 1:18 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Oct 13, 1:20 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington55 min
Oct 13, 1:28 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower62 min
Oct 13, 1:33 PM CDTSevere Thunderstorm WarningJANClaiborne42 min
Oct 13, 1:36 PM CDTTornado WarningJANHumphreys, Yazoo39 min
Oct 13, 2:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo44 min
Oct 13, 2:09 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston51 min
Oct 13, 2:10 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Yazoo65 min
Oct 13, 2:11 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson64 min
Oct 13, 2:15 PM CDTSevere Thunderstorm WarningJANAdams60 min
Oct 13, 2:22 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Madison, Yazoo38 min
Oct 13, 2:29 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson47 min
Oct 13, 2:41 PM CDTSevere Thunderstorm WarningJANGrenada, Leflore44 min
Oct 13, 2:42 PM CDTSpecial Weather StatementJANClarke43 min
Oct 13, 2:47 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston43 min
Oct 13, 2:58 PM CDTSpecial Weather StatementJANCopiah, Lawrence, Lincoln, Simpson47 min
Oct 13, 2:58 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery62 min
Oct 13, 3:01 PM CDTSevere Thunderstorm WarningJANGrenada44 min
Oct 13, 3:02 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln43 min
Oct 13, 3:04 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison41 min
Oct 13, 3:08 PM CDTSpecial Weather StatementJANJefferson Davis, Marion32 min
Oct 13, 3:13 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin47 min
Oct 13, 3:20 PM CDTSpecial Weather StatementJANLauderdale30 min
Oct 13, 3:24 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Montgomery51 min
Oct 13, 3:25 PM CDTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson50 min
Oct 13, 3:28 PM CDTFlash Flood WarningJANAdams, Franklin, Jefferson2 hr
Oct 13, 3:28 PM CDTSevere Thunderstorm WarningJANClay, Lowndes21 min
Oct 13, 3:31 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith44 min
Oct 13, 3:33 PM CDTSpecial Weather StatementJANFranklin32 min
Oct 13, 3:45 PM CDTSevere Thunderstorm WarningJANKemper45 min
Oct 13, 3:53 PM CDTSpecial Weather StatementJANForrest47 min
Oct 13, 3:55 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott50 min
Oct 13, 3:59 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Oct 13, 4:03 PM CDTSevere Thunderstorm WarningJANNoxubee30 min
Oct 13, 4:12 PM CDTSpecial Weather StatementJANLawrence, Lincoln28 min
Oct 13, 4:12 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Oct 13, 4:19 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Webster, Winston56 min
Oct 13, 4:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson64 min
Oct 13, 4:28 PM CDTSevere Thunderstorm WarningJANLowndes36 min
Oct 13, 4:30 PM CDTSevere Thunderstorm WarningJANJasper, Smith45 min
Oct 13, 4:37 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston21 min
Oct 13, 4:49 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha56 min
Oct 13, 4:52 PM CDTSevere Thunderstorm WarningJANOktibbeha25 min
Oct 13, 4:58 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton, Scott62 min
Oct 13, 5:00 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston45 min
Oct 13, 5:16 PM CDTSevere Thunderstorm WarningJANJasper, Newton44 min
Oct 13, 5:20 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha55 min
Oct 13, 5:25 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis35 min
Oct 13, 5:32 PM CDTSevere Thunderstorm WarningJANMarion43 min
Oct 13, 5:55 PM CDTSevere Thunderstorm WarningJANLamar, Marion65 min
Oct 13, 6:01 PM CDTSevere Thunderstorm WarningJANJasper, Jones59 min
Oct 13, 6:02 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton43 min
Oct 13, 6:13 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee33 min
Oct 13, 6:32 PM CDTSevere Thunderstorm WarningJANForrest58 min
Oct 13, 6:34 PM CDTSevere Thunderstorm WarningJANClarke71 min
Oct 13, 6:43 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale47 min
Oct 12, 7:20 PM CDTSpecial Weather StatementJANChicot30 min
Oct 13, 11:01 AM CDTSevere Thunderstorm WarningJANAshley74 min
Oct 13, 12:07 PM CDTTornado WarningJANAshley, Chicot53 min

Nearby

Tornado Warnings in Mississippi, 2014Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.